Ask a doctor

6 Days Post Juvederm Lip Injections. I Can See These Clear Pockets/lumps on the Inside of my Lips. Is This Just Swelling?

My doctor's front desk lady told me this is completely normal. The more the swelling goes down, the more I can see these horrible lumps. But my doctor's office said this is swelling. I can see clear pockets on the inside of my lips where most of these lumps are. Will they go away?

Doctor Answers (6)

Lumps/Pockets in Lips After Juvederm

+2

As of right now, do nothing except gentle massage to the area. If the pockets continue to exist longer than a week after the injection, this can be caused by superficial deposits of hyaluronic acid filler. Then you have to decide whether you do nothing and wait for spontaneous resolution or you can contact your injector to treat the area with injectable enzymes to dissolve the lumps.

 

 


Morristown Plastic Surgeon
5.0 out of 5 stars 10 reviews

"Clear pockets" of product showing inside lips after Juvederm injections

+1

Unfortunately, this sounds like product that was placed too superficially. It can sometimes happen and it causes a clear "bleb"  Sometimes it can be pushed back down into the lip. If not the "bleb" of product can be dissolved with Vitrase and smoothed out. Ask your doctor about treatment options

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Juvederm lip lumps

+1

Please see your injector.  The lumps are probably Juvederm that can still be massaged to smooth them out.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

Nodules in lips after Juvederm injections

+1

Swelling from Juvederm injections usually lasts 3-4 days, but may last up to one week.  If you are seeing translucent nodules after this time period, it is possible that the filler was injected too superficially and is showing through the surface of the skin.

When this happens, the Juvederm takes its normal time to dissolve 9-12 months.  I recommend waiting until approximately 2 weeks after injection and reevaluating whether those lumps are still present.  If they are, they may need to be dissolved with hyaluronidase to make them go away faster.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lumps of the lip

+1

The doctors office answering medical questions is not acceptable. The physician only can examine you and answer your questions and concerns

Samir Shureih, MD
Baltimore Plastic Surgeon

Pockets/lumps after Juvederm

+1

This is really hard to answer without photos. Would it be possible for you to post photos? It sounds like it could be normal swelling but it also sounds (and this is really what I think) that it's not just normal swelling, so photos would really help evaluate if it's: swelling, pockets of filler itself, cold sores (this is what I think is most likely), or necrosis (beginning stages of tissue death due to injections blocking proper blood flow). Also, I love my front desk staff dearly, but no one but the doctor should be diagnosing what you have, and any physician should want to see you if you have these types of concerns, in person!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.